Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 273, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2020, 8:22 PM CDT for Lincoln County, Nebraska. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2020, 8:22 PM CDT (01:22 UTC)
- Expired
- Jul 25, 2020, 8:56 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:23 PM CDT | TSTM WND GST 70 | 3 S North Platte, NE | ESTIMATED 70 MPH WIND GUST. 4 TO 6 INCH TREE LIMB BROKEN. |
| Jul 25, 8:30 PM CDT | TSTM WND GST 70 | North Platte, NE | 70 MPH WIND GUSTS. W SIDE OF NORTH PLATTE |
| Jul 25, 8:31 PM CDT | TSTM WND DMG | 5 S North Platte, NE | 4 TO 6 INCH TREE LIMB BROKEN. 0.75 INCH HAIL, EST 50+MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
036
WUUS53 KLBF 260122
SVRLBF
NEC111-260215-
/O.NEW.KLBF.SV.W.0273.200726T0122Z-200726T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
822 PM CDT Sat Jul 25 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
* Until 915 PM CDT.
* At 822 PM CDT, a severe thunderstorm was located over North Platte,
moving northeast at 40 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Public.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Platte, Maxwell, North Platte Airport, Lake Maloney State
Recreation Area, Keith and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 6.
Interstate 80 in Nebraska between mile markers 169 and 190.
Highway 83 between mile markers 73 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4097 10071 4105 10098 4139 10073 4138 10024
4114 10033
TIME...MOT...LOC 0122Z 214DEG 35KT 4109 10077
HAIL...0.88IN
WIND...70MPH
$$
Roberg1 follow-up statement
399
WWUS53 KLBF 260156
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
856 PM CDT Sat Jul 25 2020
NEC111-260206-
/O.CAN.KLBF.SV.W.0273.000000T0000Z-200726T0215Z/
Lincoln NE-
856 PM CDT Sat Jul 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4097 10071 4105 10098 4139 10073 4138 10024
4114 10033
TIME...MOT...LOC 0155Z 214DEG 35KT 4136 10052
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:09 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 6:09 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 609 PM CDT Sat Jul 25 2020 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM CDT Sat Jul 25 2020 Southwesterly flow aloft prevails across Nebraska due to an upper level ridge positioned off to the east over the Midwest. A shortwave, currently located over the central Rockies, will move northeastward late this afternoon and lead to convective initiation over the Panhandle and southwest Nebraska. A few strong to severe storms will be possible, but the risk may be tempered somewhat by marginal deep layer shear on the order of 20-25kts. Ample instability will be in place along with steep low level lapse rates, so cannot rule out a few damaging wind gusts. Mid-level lapse rates look rather marginal this evening (~6.5-7 C/km) so the hail threat looks to remain isolated. The biggest threat looks to be locally heavy rainfall. Ample moisture remains in place across much of Nebraska, with persistent southerly flow. PWAT values should remain a couple of standard deviations above normal, and lead to efficient rainfall production in any convection. The low level jet will increase this evening, though current thinking is that it will focus east of the area. Localized flooding will be possible where any convection trains. This afternoon will be the warmest day for the remainder of the forecast period. The heat advisory continues until 9pm this evening generally for areas along and east of Highway 83. The advisory looks still on track, with heat index values around 100 expected in the advisory area. There should be a lull in precipitation overnight, with the exception of the far northeast CWA, before the approach of a cool front. The front should push through the area by Sunday mid-morning. The timing should temper the severe threat a good bit though a strong storm can't be ruled out along and south of I-80. Precip will linger behind the front through Sunday afternoon and evening before pushing out overnight. .LONG TERM...(Monday through Saturday) Issued at 254 PM CDT Sat Jul 25 2020 Beyond this weekend, an upper level ridge will amplify over the central CONUS and lead to a break in above average temperatures. In fact, most locations look to have daily highs in the mid to upper 80s for the remainder of the forecast period. Flow aloft will transition to more northwesterly with the building of the ridge, and should help to shunt the deeper moisture southward. Daily thunderstorm chances look to continue beyond Monday, though confidence in both placement and severe weather is low. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 25 2020 Scattered showers and thunderstorms this evening. KLBF more likely to be affected by any thunderstorms, mainly from 02Z to 06Z. Gusty winds, and heavy rainfall with briefly low visibility will be the primary concerns. Activity should diminish after 06Z with a clod front advancing through the area overnight. Still a chance for -TSRA Sunday, mainly across the south including KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...Brown/Jurgensen LONG TERM...Brown/Jurgensen AVIATION...Roberg
Hazardous weather outlook, Jul 25, 2:58 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Sat Jul 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Sat Jul 25 2020 /158 PM MDT Sat Jul 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A heat advisory is in effect until 9 PM CDT for locations generally east of highway 83 from Valentine to Maywood. In these areas, heat indices will reach around 100 degrees. Thunderstorms will be possible this evening. Strong storms are possible across all of western and north central Nebraska. Hail up the size of quarters and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible again Sunday and Sunday night, as well as Tuesday night through Friday. At this time, the threat for severe storms is marginal on Sunday and Sunday night. Severe threat is uncertain for later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 25, 7:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST PURDUM 42.07N 100.26W
07/25/2020 E60 MPH BLAINE NE PUBLIC
60 MPH WINDS, BLEW OVER A SHED, KNOCKED OUT POWER. PEA
SIZED HAIL.
&&
RLAMBSpecial weather statement, Jul 25, 7:30 PM CDT, 52 minutes before
Special Weather Statement National Weather Service North Platte NE 630 PM MDT Sat Jul 25 2020 NEZ022-035-057-260115- Arthur NE-Garden NE-Keith NE- 630 PM MDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 715 PM MDT... At 629 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Oshkosh, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lewellen and Bluewater Battlefield State Historical Park. This includes Highway 92 near mile marker 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4130 10229 4148 10233 4164 10195 4137 10175 TIME...MOT...LOC 0029Z 247DEG 20KT 4142 10221 Roberg
Special weather statement, Jul 25, 7:40 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
640 PM MDT Sat Jul 25 2020
NEZ069-260130-
Chase NE-
640 PM MDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 730 PM MDT...
At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Lamar, or 19 miles west of Imperial, moving northeast
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Imperial, Lamar, Champion, Crete, Chase, Wanamaker State Wildfire
Management Area and Church Grove Campground.
This includes Highway 61 between mile markers 41 and 51.
LAT...LON 4069 10205 4069 10184 4067 10155 4035 10154
4035 10205
TIME...MOT...LOC 0039Z 234DEG 36KT 4043 10199
RobergSpecial weather statement, Jul 25, 8:03 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
803 PM CDT Sat Jul 25 2020
NEZ026-027-038-260145-
Loup NE-Custer NE-Blaine NE-
803 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...NORTHWESTERN CUSTER AND
EASTERN BLAINE COUNTIES UNTIL 845 PM CDT...
At 803 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Rose to 7 miles north of
Arnold. Movement was northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brewster, Arnold, Anselmo, Victoria Springs State Recreation Area,
Lillian, Milburn, Milburn Diversion Dam State Wildlife Management
Area, Fox Bayou, Almeria Meadow State Wildlife Management Area,
Walworth, Linscott, Pleasant Hill, Horseshoe Bend Lake, Almeria and
Gates.
This includes the following highways...
Highway 183 between mile markers 129 and 146.
Highway 2 between mile markers 241 and 266.
Highway 92 between mile markers 248 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4207 9925 4158 9953 4139 10023 4168 10023
4207 9979
TIME...MOT...LOC 0103Z 245DEG 36KT 4206 9967 4153 10022
RobergLocal storm report, Jul 25, 8:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HEAVY RAIN 4 ENE ARTHUR 41.59N 101.62W
07/25/2020 M0.70 INCH ARTHUR NE PUBLIC
0.70 INCHES OF RAIN FOR STORM TOTAL PRECIP
&&
RLAMBSpecial weather statement, Jul 25, 8:19 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
819 PM CDT Sat Jul 25 2020
NEZ059-260200-
Lincoln NE-
819 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 900
PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Maloney State Recreation Area, or near North Platte, moving
northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
North Platte, Maxwell, Lake Maloney State Recreation Area, North
Platte Airport, Keith, Cottonwood Canyon State Wildlife Management
Area and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 166 and 194.
Highway 83 between mile markers 71 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4095 10075 4101 10102 4125 10095 4131 10073
4130 10054 4117 10043 4101 10045
TIME...MOT...LOC 0118Z 219DEG 32KT 4104 10079
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:06 PM CDT | Flash Flood Warning | LBF | Blaine, Brown, Cherry, Thomas | 2 hr |
| Jul 25, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
| Jul 25, 7:19 PM CDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jul 25, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 49 min |
| Jul 25, 7:30 PM CDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 25, 7:40 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Jul 25, 8:03 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jul 25, 8:19 PM CDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Jul 25, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 44 min |
| Jul 25, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jul 25, 9:06 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Jul 25, 9:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 25, 9:29 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Jul 25, 9:36 PM CDT | Flash Flood Warning | LBF | Custer, Logan | 3 hr |
| Jul 25, 10:24 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.